Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 30, 2016, 3:17 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 30, 2016, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS84 KMOB 302017
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU JUN 30 2016
ALZ262-302100-
BALDWIN INLAND AL-
317 PM CDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 400 PM CDT...
AT 316 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER I65 AND AL
225...OR NEAR BAY MINETTE...MOVING SOUTH AT 5 TO 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3087 8797 3094 8792 3092 8791 3093 8791
3093 8790 3095 8790 3094 8788 3095 8787
3097 8789 3099 8787 3099 8789 3100 8789
3096 8776 3082 8779
TIME...MOT...LOC 2016Z 022DEG 6KT 3092 8784
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:45 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 30, 12:45 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1245 PM CDT THU JUN 30 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR to MVFR conditions through 30.00z followed by mostly VFR conditions through 01.18z. lower cigs and visibilities will be mainly in and around scattered showers and thunderstorms this afternoon...followed by a few isolated showers or thunderstorms near the immediate nwfl coast and offshore early fri morning...then clearing out by late fri morning. Winds will become mostly southeast to south at 5 to 10 knots this afternoon and early this evening becoming light and variable later this evening and overnight then becoming mostly northwest to north at 4 to 6 knots early fri morning continuing through midday. 32/ee && .PREV DISCUSSION... /issued 633 AM CDT THU JUN 30 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Scattered to numerous showers and storms over the marine area will gradually spread into the coastal counties today, with isolated to scattered showers and storms developing further inland. The showers and storms taper off to dry conditions over interior portions this evening, with mostly isolated convection expected to linger near the coast for the remainder of the night. Light northerly winds will become southerly over the southern half of the area during the day, then return to a light northerly flow for the entire area tonight. IFR to MVFR conditions and gusty winds will accompany the storms, with otherwise VFR conditions expected. /29 PREV DISCUSSION... /issued 400 AM CDT THU JUN 30 2016/ NEAR TERM /Now Through Thursday night/...The axis of an upper trof extending from near the mouth of the Mississippi river to central Tennessee finally begins to shift eastward slightly through the period and also weaken slightly in response to a powerful shortwave rotating across the Great Lakes region. Another shortwave, much weaker, currently advancing from the northwest will move slowly into the forecast area today, then begin to shear out while moving to near the coast overnight. A weak surface trof which currently extends from near the mouth of the Mississippi river to the northwest Florida panhandle will shift inland slightly and merge with a weak and diffuse old frontal boundary located over the interior portion of the forecast area. The boundary weakens further overnight and drifts southward to near the coast. Fairly abundant deep layer moisture over the region at the beginning of the period is followed by progressively drier air working into the area from the north through tonight. Precipitable water values initially range from 1.5 inches over the interior portion to around 2.0 inches near the coast, then trend downwards to near 1.0 inches over the interior portion to 1.75 inches near the coast, values which are 70 percent to 115 percent of normal, respectively. The best chances for convection will be generally over the southern portion of the forecast area today as the weak surface trof merges with the old boundary, followed by pops retreating to mainly near the coast overnight as the drier air works into the area and the old boundary weakens and shifts southward. MLCapes increase to 1000- 1500 over the coastal counties today, with progressively lower values further inland. Shear values remain very low, so expect another day where some storms may become strong with strong wind gusts and frequent lightning. While the deep layer moisture will be decreasing, values remain sufficiently high when combined with a slow storm motion to maintain a risk of locally heavy rainfall mainly over the southern portion of the area through the afternoon hours. Highs today will be in the lower 90s except from upper 80s near the coast. Lows tonight will range from the mid/upper 70s near the coast to the mid/upper 60s well inland. /29 SHORT TERM /Friday Through Saturday night/...An upper ridge becomes more organized over the northern Gulf coast, but a piece of energy from the current upper trough over the southeast remains, adding a wrinkle or two to this portion of the forecast. With the upper ridge building, a surface ridge builds west over the Gulf of Mexico. For Friday into Saturday, subsidence from the upper ridge helps to depress the chances of rain as the shortwave meandering around over the northern Gulf Coast shifts east of the fa, along with bringing temps on the increase. Highs Friday generally in the low to mid 90s expected, with lows generally in the low to mid 70s due to the very high moisture levels from the southerly flow. Sunday, the shortwave shifts west over the northern Gulf a bit, providing a bit of upper help to tsra development along and south of the Gulf coast. Temps inland rise into the mid 90s Saturday, cooler closer to the coast, with best chance of rain expected to be closer to the coast as a drier air moves south over the northern half of the fa, decreasing any available daytime instability for tsra development. With the temps on the rise, heat indices rise back into the 99 to 105 degree range for Saturday and Sunday. /16 LONG TERM /Sunday Through Wednesday/...Sunday through Monday, shortwave energy moving over the mid-Mississippi River Valley begins to weaken the upper ridge over the northern Gulf Coast, and with southerly flow moistening up the entire airmass over the fa (GFS is advertising precip h20 values around or a bit above 2.0"), the chance of tsra increases over the fa, especially over northern portions. Temps drop generally in the 90-95 degree range for highs, low to mid 70s for lows. Monday night through Wednesday, the shortwave energy moves east, to over the Eastern Seaboard as and upper ridge builds over the Desert Southwest. The GFS is advertising a stronger shortwave system closer to the fa than the ECMWF. With the upper energy/trough closer to the fa, the GFS is advertising a cooler, wetter solution than the ECMWF. for the forecast, have tried to go between the two solutions for the forecast, resulting in temps a bit above seasonal, the chance of rain around seasonal. MARINE...A weak trough of low pressure meanders near the coast through tonight before moving well off to the north as high pressure builds over the Gulf. A light to moderate southwesterly flow prevails through Monday, except for becoming northerly near the coast late each night through Saturday morning. Scattered to numerous showers and storms today will be followed by lower rain chances for the remainder of the period. The stronger storms will produce gusty winds, locally higher waves and frequent lightning. /29 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 30, 3:25 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 325 AM CDT THU JUN 30 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010830- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 325 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY OVER THE COASTAL COUNTIES AND MUCH OF SOUTH CENTRAL ALABAMA WITH LESS COVERAGE FURTHER INLAND. THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED EACH DAY. THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-010830- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 325 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED SHOWERS AND STORMS TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS AND FREQUENT LIGHTNING. A FEW WATERSPOUTS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED THROUGH MONDAY WITH LESS COVERAGE LATER IN THE PERIOD. THE STRONGER STORMS WILL BE CAPABLE OF STRONG WIND GUSTS AND FREQUENT LIGHTNING AND A FEW WATERSPOUTS ARE POSSIBLE.
In the hours before
Special weather statement, Jun 30, 2:49 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT THU JUN 30 2016 ALZ056-057-060-302030- BUTLER AL-COVINGTON AL-CONECUH AL- 249 PM CDT THU JUN 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL CONECUH...NORTHWESTERN COVINGTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 330 PM CDT... AT 248 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCKENZIE...OR 14 MILES NORTHEAST OF EVERGREEN...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EVERGREEN...GEORGIANA AND MCKENZIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3166 8686 3164 8665 3139 8662 3140 8696 TIME...MOT...LOC 1948Z 005DEG 14KT 3158 8677
Special weather statement, Jun 30, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU JUN 30 2016
ALZ262-302100-
BALDWIN INLAND AL-
317 PM CDT THU JUN 30 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 400 PM CDT...
AT 316 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER I65 AND AL
225...OR NEAR BAY MINETTE...MOVING SOUTH AT 5 TO 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE AND I65 AND AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3087 8797 3094 8792 3092 8791 3093 8791
3093 8790 3095 8790 3094 8788 3095 8787
3097 8789 3099 8787 3099 8789 3100 8789
3096 8776 3082 8779
TIME...MOT...LOC 2016Z 022DEG 6KT 3092 8784The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:49 PM CDT | Special Weather Statement | MOB | Conecuh | 41 min |
| Jun 30, 5:25 PM CDT | Special Weather Statement | MOB | Stone | 65 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.